Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Albuquerque, NM

July 24, 2007Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 24, 2007, 2:32 PM MDT for Lincoln County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 2:32 PM MDT (20:32 UTC)
Expired
Jul 24, 2007, 4:30 PM MDT
In force
118 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 242033
FFWABQ
NMC027-242230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR CAPITAN...OR ABOUT 11 MILES
  NORTH OF RUIDOSO. THE STORM PRODUCING FLASH FLOODING HAD EXITED
  THE AREA AND WEAKENED.  OVER 3 INCHES OF RAIN FELL IN ONE HOUR
  IN THE TOWN OF CAPITAN AND SEVERAL STREETS WERE FLOWING WITH
  BETWEEN 1 AND 3 FEET OF WATER.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3341 10573 3341 10550 3426 10565 3425 10590

$$

19
1 follow-up statement
000 
WGUS75 KABQ 242230
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT TUE JUL 24 2007

NMC027-242236-
LINCOLN-
427 PM MDT TUE JUL 24 2007

...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT FOR WESTERN LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL ENDED
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

OFFICIALS REPORT THAT FLOODING HAS SUBSIDED IN THE CAPITAN AREA BUT
TWO SECONDARY ROADS HAD BEEN WASHED OUT.  STRONG FLOWS IN NORMALLY
DRY ARROYOS COULD PERSIST ACROSS PARTS OF WESTERN LINCOLN COUNTY
THROUGH 5 PM.

LAT...LON 3341 10573 3341 10550 3426 10565 3425 10590

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:08 AM MDT, 11 hours 24 minutes earlier.

Area forecast discussion, Jul 24, 3:08 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 AM MDT TUE JUL 24 2007

.DISCUSSION...SHORT WAVE ENERGY IN NE NM AND INCREASINGLY DIFFLUENT
FLOW ALOFT AS OF THIS WRITING AND STILL SOME SHOWERS AND STORMS
HANGING ON DESPITE THE TIME OF DAY. SHOULD SEE SOMEWHAT OF AN
UPTURN IN CONVECTION ACROSS A GOOD PORTION OF THE STATE TODAY WITH
THE FAR NORTHEAST CORNER AND THE SOUTHWEST QUARTER OR SO NOT AS
LIKELY TO SEE AN INCREASE IN ACTIVITY DUE TO THEIR LOCATION
RELATIVE TO THE UPPER LEVEL DISTURBANCES. MOISTURE CERTAINLY
SUFFICIENT FOR LOCALIZED HEAVY RAIN AMOUNTS...BUT NOT QUITE AS
JUICY AS A COUPLE DAYS OR SO AGO. ALSO INDIVIDUAL CELLS SHOULD
MOVE FAST ENOUGH...GENERALLY FROM NE TO SW...THAT LONG LASTING
HEAVY RAINFALL IS NOT THAT LIKELY ASIDE FROM AN ISOLATED CASE OF
TRAINING. SO WILL STAY AWAY FROM A FLASH FLOOD WATCH ISSUANCE FOR
THIS FCST PACKAGE. EASTERN AND CENTRAL AREAS WILL SEE LESS
ACTIVITY WED COMPARED TO TODAY IN THE WAKE OF DEPARTING
DISTURBANCE. NAM AND GFS BOTH STILL IN FAIR AGREEMENT ABOUT
ANOTHER DISTURBANCE AND BACK DOOR BOUNDARY COMING INTO NE NM
BETWEEN THU AND THU NIGHT SO RAISED POPS A LITTLE FOR NE NM THU
AND MUCH OR E NM FOR THU NIGHT. STILL SHOULD HAVE SOME LEFTOVER
CONVECTION FOR END OF WEEK AND WEEKEND...BUT THAT IS GETTING TOO
FAR AHEAD TO REALLY TIME SUBTLE...PARTLY OR TOTALLY CONVECTION
INDUCED...DISTURBANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  93  64  93  63 /  30  40  20  30
GALLUP..........................  86  58  85  57 /  30  40  30  30
GRANTS..........................  85  57  86  56 /  30  40  20  30
GLENWOOD........................  87  62  89  62 /  40  30  30  30
CHAMA...........................  79  49  83  49 /  40  20  20  30
LOS ALAMOS......................  82  54  87  56 /  30  20  10  20
RED RIVER.......................  73  46  76  44 /  30  20  20  20
TAOS............................  83  52  89  53 /  30  20  20  20
SANTA FE........................  83  56  87  58 /  30  20  10  20
SANTA FE AIRPORT................  85  59  89  59 /  30  20  10  20
ESPANOLA........................  88  59  91  59 /  30  20  10  20
ALBUQUERQUE HEIGHTS.............  89  67  92  69 /  30  30  10  20
ALBUQUERQUE VALLEY..............  90  66  93  67 /  30  30  10  20
ALBUQUERQUE FOOTHILLS...........  87  63  90  64 /  30  20  10  20
ALBUQUERQUE WEST MESA...........  90  64  92  67 /  30  30  10  20
SOCORRO.........................  88  65  91  64 /  30  30  20  20
SANDIA PARK/CEDAR CREST.........  80  56  80  57 /  30  20  10  20
MORIARTY/ESTANCIA...............  85  59  85  58 /  30  20  10  20
CARRIZOZO.......................  86  61  92  64 /  30  30  10  20
RUIDOSO.........................  78  54  82  58 /  30  20  10  10
RATON...........................  85  54  88  55 /  10  10   5  10
LAS VEGAS.......................  81  54  85  55 /  20  20  10  20
ROY.............................  83  60  86  61 /  10  10   5   5
CLAYTON.........................  87  62  91  63 /   5   5   5   5
SANTA ROSA......................  88  62  91  62 /  20  20   5   5
TUCUMCARI.......................  91  64  95  66 /  20  10   5   5
FORT SUMNER.....................  87  65  90  66 /  20  20   5   5
CLOVIS..........................  87  63  92  64 /  20  10   5   5
PORTALES........................  87  64  90  65 /  30  10   5   5
ROSWELL.........................  90  66  93  67 /  30  20  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jul 24, 6:00 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 24 2007

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ISOLATED THUNDERSTORMS FROM NORTH CENTRAL AND NORTHWEST
NEW MEXICO SOUTHWARD THROUGH CENTRAL AND SOUTHEAST NEW MEXICO COULD
PRODUCE HALF TO THREE QUARTER INCH DIAMETER HAIL AND WIND GUSTS OF
40 TO 50 MPH THIS AFTERNOON INTO EARLY EVENING. LOCALIZED INSTANCES
OF VERY HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO
RUN HIGH WITH FAST FLOWING AND TURBULENT SURGES OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT ANY AREAS OF FLOODING OR SEVERE WEATHER.

43

In the hours before

Special weather statement, Jul 24, 2:17 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT TUE JUL 24 2007

NMZ003-009-010-242100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-UPPER RIO GRANDE VALLEY-
217 PM MDT TUE JUL 24 2007

...STRONG THUNDERSTORM MOVING OVER ALBUQUERQUE METRO AREA...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A HALF TO THREE
QUARTERS OF AN INCH OF RAIN IN 45 MINUTES...PEA TO DIME SIZE HAIL
AND FREQUENT LIGHTNING STRIKES. MOVEMENT WAS SOUTHWEST AT 15 MPH.

THIS STORM WILL MOVE FROM THE EASTERN PART OF THE METRO AREA
ACROSS WESTERN SECTIONS THROUGH 3 PM.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:24 PM MDTSevere Thunderstorm WarningABQBernalillo51 min
Jul 24, 4:09 PM MDTSevere Thunderstorm WarningABQTorrance51 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.